Xeljanz newbie

After 4 years of trying many drugs with no success I started Xeljanz 6 weeks ago. I have been so pleased with my results! Feeling better than I have in 4+ years. I got an infection in the tip of my finger randomly and after 2 weeks of pain, swelling, and redness, I had to begin an antiobiotic. My Rhem made me stop the Xeljanz until the infection clears up. I was devastated to interrupt my progress. After missing TWO doses/days of the Xeljanz I am back to feeling TERRIBLE. It seems to have left my system very drastically. Just wondered if anyone else has been in this situation. Had to stop the Xeljanz for antibiotic? Gotten infections from Xeljanz? Felt worse than before after stopping it? (Wondering if I should not have stopped cold turkey). Hoping when I start back it is quick to react. Thanks for any advice/feedback. I am just frustrated.

2 Replies

oldest ā€¢ newest
  • Unfortunately if ur on a biologic and get an infection u have to stop the biologic in order to fight the infection. The biologic is suppressing ur immune system which makes u very vulnerable to any infection so u need to stop the biologic in order to fight the infection. It def stinks but it's a part of our disease.

  • Hi Shellshell,

    I think it is because you are on a daily pill with Xeljanz that why if you miss day you notice it. Biologics are usually weekly injections so they stay in your system longer. When I get an infection, I have to stop my injections until it clears up. I have RA & Raynauds.

You may also like...